Alert archive / Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 34, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 6, 2008, 5:47 PM EDT for Giles County, Pulaski County, Virginia. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2008, 5:47 PM EDT (21:47 UTC)
- Expired
- Jul 6, 2008, 9:29 PM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Giles County, VA, Pulaski County, VA
The radar
The Roanoke radar (KFCX), 52 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:49 PM EDT | FLASH FLOOD | Poplar Hill, VA | MUD SLIDE ACROSS HIGHWAY 42 BLOCKING THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 062148
FFWRNK
VAC071-155-070345-
/O.NEW.KRNK.FF.W.0034.080706T2147Z-080707T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 PM EDT SUN JUL 6 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA
SOUTH CENTRAL GILES COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 1145 PM EDT.
* AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THESSALIA...POPLAR HILL AND BANE. CREEKS AND STREAMS UNDER THE
HIGHEST THREAT OF FLASH FLOODING INCLUDE WABASH CREEK... WALKER
CREEK.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3735 8066 3724 8064 3710 8087 3714 8088
3715 8085 3717 8087 3718 8085 3720 8087
3719 8089 3720 8090
TIME...MOT...LOC 2147Z 180DEG 0KT 3721 8077
$$
JDS2 follow-up statements
000
WGUS71 KRNK 062327
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
724 PM EDT SUN JUL 6 2008
VAC071-155-070345-
/O.CON.KRNK.FF.W.0034.000000T0000Z-080707T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI VA-GILES VA-
724 PM EDT SUN JUL 6 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
SOUTHERN GILES AND NORTHWESTERN PULASKI COUNTIES...
AT 710 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A MUD SLIDE
DUE TO HEAVY RAIN ALONG HIGHWAY 42 IN POPLAR HILL. THE THUNDERSTORMS
THAT PRODUCED THE HEAVY RAIN HAVE MOVED OUT...HOWEVER HIGH WATER AND
FLOODING IS STILL LIKELY ONGOING ALONG PORTIONS OF WALKER AND WABASH
CREEK BETWEEN POPLAR HILL AND BANE WHERE AS MUCH AS 3 INCHES OF RAIN
FELL IN ABOUT AN HOUR AND A HALF.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THESSALIA...POPLAR HILL AND BANE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3735 8066 3724 8064 3710 8087 3714 8088
3715 8085 3717 8087 3718 8085 3720 8087
3719 8089 3720 8090
TIME...MOT...LOC 2324Z 180DEG 0KT 3721 8077
$$000
WGUS71 KRNK 070129
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 PM EDT SUN JUL 6 2008
VAC071-155-070138-
/O.CAN.KRNK.FF.W.0034.000000T0000Z-080707T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI VA-GILES VA-
928 PM EDT SUN JUL 6 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN GILES AND
NORTHWESTERN PULASKI COUNTIES...
FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD
WARNING HAS BEEN CANCELLED. A MUDSLIDE IN POPLAR HILL EARLIER THIS
EVENING HAD BLOCKED TRAFFIC ALONG HIGHWAY 42...HOWEVER THAT HAS BEEN
CLEARED. NO OTHER REPORTS OF FLOODING HAD BEEN RECEIVED.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3735 8066 3724 8064 3710 8087 3714 8088
3715 8085 3717 8087 3718 8085 3720 8087
3719 8089 3720 8090
TIME...MOT...LOC 0128Z 180DEG 0KT 3721 8077
$$
JDSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:20 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 6, 3:20 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 320 PM EDT SUN JUL 6 2008 .SYNOPSIS... AN UPPER LEVEL AREA OF LOW PRESSURE OVER THE OHIO VALLEY WILL PUSH SLOWLY EASTWARD OVER THE NEXT SEVERAL DAYS LEAVING THE REGION IN A A BROAD...BUT WEAK SOUTHWEST FLOW. HIGH HUMIDITY AND WARM TEMPERATURES ALONG WITH SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE REGION AHEAD OF THIS UPPER SYSTEM. && .NEAR TERM /THROUGH MONDAY/... SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING WITH THE BETTER AREAL COVERAGE OF STORMS GRADUALLY SHIFTING TO THE SOUTHEAST THIS AFTERNOON AND TONIGHT. STORMS ARE MOVING SLOW AND HEAVY RAIN IS EXPECTED WITH ANY OF THE STRONGER CELLS. STORM COVERAGE WILL DIMINISH THROUGH THE OVERNIGHT HOURS WITH FOG DEVELOPING. AREAS OF DENSE IS POSSIBLE IN MOUNTAIN VALLEYS TOWARDS SUNRISE. OVERNIGHT TEMPERATURES WILL REMAIN MUGGY WITH LOWS IN THE 60S TO NEAR 70 IN THE PIEDMONT. UPPER LEVEL LOW WILL DRIFT TO THE NORTHEAST AND WILL LIKELY BE CENTERED OVER THE GREENBRIER VALLEY TOMORROW. THE BERMUDA HIGH CONTINUES TO BLOCK THIS FEATURE WHICH WILL KEEP UNSETTLE SCATTERED CONVECTION OVER THE AREA. LIKE THE LAST COUPLE OF DAYS...CONVECTION TO START FIRING AROUND NOON ACROSS THE WEST...THEN DRIFTS TO THE EAST IN THE AFTERNOON. STORMS THAT DEVELOP WILL BE SLOW MOVING WITH HEAVY DOWNPOURS. AREAS SEEING CONVECTION EARLY MAY STRUGGLE TO REACH 80...ESPECIALLY IN THE HIGHER ELEVATIONS. MOUNTAIN SITES WITH LATER ARRIVAL OF STORMS COULD WARM INTO THE LOWER TO MID 80S. EASTERN SITES SHOULD WARM TO NEAR NORMAL WITH MID TO UPPER 80S...POSSIBLY 90 TOWARD SOUTHSIDE. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... UPPER LEVEL LOW TO OPEN AS A TROUGH AND BE ALONG THE SPINE OF THE APPALACHIANS MONDAY NIGHT. SHORT WAVES RIDING ALONG THIS TROUGH AND WITH A SATURATED ATMOSPHERE...CAN NOT RULE OUT AN ISOLATED SHOWER THROUGH THE OVERNIGHT. SOME DRY AIR MAY ENTRAIN INTO THE REGION IN THE UPPER LEVELS AND WITH LOSE OF HEATING...THERE MAY NOT BE ANY SHOWERS THROUGH TUESDAY MORNING. WILL AT LEAST KEEP 20 POPS TO COVER FOR THIS UNCERTAINTY. ON THE OTHER HAND...FOG IS A GOOD POSSIBILITY WITH LIGHT WINDS AND SATURATED LOW LEVELS. PATCHY DENSE FOG IS LIKELY ACROSS THE MOUNTAIN VALLEYS WITH VISIBILITIES UNDER A MILE. OTHER AREAS WILL ALSO SEE SOME FOG BY SUNRISE TUESDAY MORNING WITH VISIBILITIES BEING 4-6 MILES. FOG WILL BURN OFF SLOWLY IN THE MORNING...THEN AN UPPER LEVEL TROUGH AND A SURFACE LEE TROUGH WILL COMBINE TO GENERATE CONVECTION DURING THE EARLY AFTERNOON AND EVENING HOURS. GFS STILL SHOWING THE UPPER LEVEL TROUGH SLOWLY PROGRESSING TO THE EAST COAST WHILE MAINTAINING A STUBBORN BERMUDA HIGH. WILL CONTINUE TO CARRY SLIGHT/CHANCE POPS...ESPECIALLY IN THE PIEDMONT...WITH UPPER LEVEL FEATURES NEAR/OVER THE AREA. TEMPERATURES THROUGH THE PERIOD WILL BE SIMILAR TO THIS PAST WEEKENDS TEMPERATURES. MUGGY OVERNIGHTS IN THE 60S TO LOWER 70S. DAYTIME TEMPERATURES WILL BE BELOW NORMAL IF SHOWERS COME ACROSS EARLY TO ABOVE NORMAL IF THEY ARRIVE LATE. GENERALLY 80S ACROSS THE MOUNTAINS TO 90 IN THE PIEDMONT. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... COLD FRONT APPROACHES THE REGION WEDNESDAY WITH PREFRONTAL SHOWERS BEGINNING ACROSS THE MOUNTAINS IN THE MORNING. DESPITE AN INCREASING LOW LEVEL JET...EARLY ARRIVAL OF SHOWERS AND CLOUD COVER WILL LIMIT SEVERE POTENTIAL. EAST OF THE BLUE RIDGE...ESPECIALLY IN THE PIEDMONT AND ALONG THE NC/VA BORDER...INSTABILITY AND ISOLATION WILL BE BETTER AND THEREFORE STRONG STORMS COULD DEVELOP. THE COLD FRONT WILL SLOWLY MOVE THROUGH THE REGION WEDNESDAY NIGHT. HOWEVER...THERE IS NOT MUCH UPPER LEVEL PUSH WITH THE FRONT AND THEREFORE COULD GET HUNG UP ACROSS SOUTHEAST PORTION OF THE CWA (SOUTHSIDE). THE DEW POINT FRONT DOES NOT LOOK TO MOVE THROUGH THE REGION UNTIL 18Z THURSDAY. I WILL HANG ON TO SOME POPS FOR COUNTIES ALONG THE NC/VA BORDER THURSDAY MORNING...THEN HAVE A DRYING TREND FROM NORTH TO SOUTH IN THE AFTERNOON. A WEAK HIGH PRESSURE SYSTEM WILL BUILD IN THURSDAY NIGHT INTO FRIDAY NIGHT. THIS SHOULD BRING SOME TRANQUIL WEATHER IN FOR 24-36 HOURS. HOWEVER...UPPER LEVEL RIDGE BUILDING OVER THE GULF COAST AND ZONAL FLOW OVER THE AREA...COULD BRING STORMS INTO THE REGION BY FRIDAY NIGHT. THESE STORMS WILL GET ORGANIZED IN THE MISSISSIPPI VALLEY AND TRACK TO THE MID ATLANTIC REGION FRIDAY NIGHT AND INTO SATURDAY. THESE STORMS WILL LIKELY TRACK ALONG THE OLD WEDNESDAY FRONTAL BOUNDARY...WHICH COULD BE RETREATING THROUGH THE CWA DURING THIS TIME. DESPITE A COLD FRONTAGE PASSAGE MID WEEK...TEMPERATURES WILL HOVER NEAR NORMAL THROUGH NEXT WEEKEND. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... SCATTERED THUNDERSTORMS AREA EXPECTED TO CONTINUE THROUGH 03-06Z...WITH THE BETTER AREAL COVERAGE OF STORMS GRADUALLY SHIFTING TO THE SOUTHEAST THIS AFTERNOON AND TONIGHT. BASED ON CURRENT RADAR TRENDS HAVE ONLY INCLUDED TSRA IN THE BODY OF THE TAF FOR BLF AND LWB. STORMS ARE MOVING SLOW AND HEAVY RAIN IS EXPECTED WITH ANY OF THE STRONGER CELLS. OUTSIDE OF THE MVFR TO IFR CONDITIONS WITH THE THUNDERSTORMS...CEILINGS AND VISIBILITIES WILL BE VFR THROUGH 06Z. MVFR FOG IS EXPECTED TO FORM AFTER 06Z WITH VISIBILITIES NOT IMPROVING UNTIL AFTER SUNRISE ON MONDAY. THE UPPER TROF IS NOT FORECAST TO MOVE EAST OF THE COUNTY WARNING AREA UNTIL TUESDAY MORNING SO MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY. ANOTHER FRONT PASSES ACROSS THE MID ATLANTIC REGION ON WEDNESDAY CONTINUING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...RCS LONG TERM...RCS AVIATION...AMS
Hazardous weather outlook, Jul 6, 6:03 AM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 603 AM EDT SUN JUL 6 2008 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-071015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 603 AM EDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAINFALL. A FEW STORMS MAY CONTAIN DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE AGAIN LIKELY MONDAY AND TUESDAY ACROSS MUCH OF THE AREA. HEAVY RAIN AND THE POTENTIAL FOR DAMAGING WIND WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 6, 3:50 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 350 PM EDT SUN JUL 6 2008 VAZ017-032-062045- PATRICK VA-FLOYD VA- 350 PM EDT SUN JUL 6 2008 AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF WILLIS...OR ABOUT 2 MILES NORTHWEST OF MABRY MILL...MOVING NORTHEAST AT 9 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...MABRY MILL AT 355 PM EDT...ROCKY KNOB RECREATION AREA AT 425 PM EDT...ROCKY KNOB SUMMIT AT 430 PM EDT...WOOLWINE AT 440 PM EDT...AND CHARITY AT 445 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
Local storm report, Jul 6, 4:10 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG 2 N DOBSON 36.42N 80.72W
07/06/2008 SURRY NC LAW ENFORCEMENT
ONE TREE BLOWN DOWN ONTO A POWER LINE AT RED BRUSH ROAD.
&&
WHPSpecial weather statement, Jul 6, 4:18 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 418 PM EDT SUN JUL 6 2008 VAZ018-019-WVZ044-045-062100- CRAIG VA-MONROE WV-GREENBRIER WV-ALLEGHANY VA- 418 PM EDT SUN JUL 6 2008 AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF WHITE SULPHUR SPRINFS...OR ABOUT OVER GLACE...MOVING SOUTH AT 4 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...GLACE AT 430 PM EDT...EARLEHURST AT 445 PM EDT...MONCOVE LAKE STATE PARK...AND SWEET SPRINGS AT 500 PM EDT... EXPECT HEAVY RAINS UP TO ONE INCH...SMALL HAIL AND WINDS GUSTING TO 45 MPH WITH THIS STORM. STAY INDOORS AWAY FROM WINDOWS IF YOU LIVE IN THE PATH OF THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
Special weather statement, Jul 6, 4:56 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 456 PM EDT SUN JUL 6 2008 VAZ044-058-062200- HALIFAX VA-PITTSYLVANIA VA- 456 PM EDT SUN JUL 6 2008 AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF INGRAM...MOVING EAST AT 7 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...INGRAM AT 510 PM EDT...RIDGEWAY AT 525 PM EDT...AND HALIFAX AT 600 PM EDT. EXPECT RAINFALL AMOUNTS OF UP TO ONE INCH...SMALL HAIL AND WIND GUSTS TO 45 MPH WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...STAY INDOORS AND AWAY FROM WINDOWS. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
Special weather statement, Jul 6, 5:01 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 501 PM EDT SUN JUL 6 2008 NCZ001-062200- ASHE NC- 501 PM EDT SUN JUL 6 2008 AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS FROM JEFFERSON...SOUTH TO TODD...MOVING SLOWLY NORTHEAST. EXPECT RAINFALL AMOUNTS OF BETWEEN ONE AND TWO INCHES OVER THE NEXT HOUR...ESPECIALLY SOUTH OF WEST JEFFERSON. THIS WILL CAUSE LOW LYING FLOODING AND PONDED WATER ON THE HIGHWAY. IF TRAVELING...SLOW DOWN TO AVOID HYDROPLANING. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
Special weather statement, Jul 6, 5:36 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 536 PM EDT SUN JUL 6 2008 VAZ010-011-WVZ044-062230- BLAND VA-GILES VA-MONROE WV- 536 PM EDT SUN JUL 6 2008 AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 7 MILES NORTH OF MOUNTAIN LAKE TO 2 MILES SOUTHWEST OF PEARISBURG TO 8 MILES NORTHWEST OF PULASKI...MOVING NORTH AT 14 MPH. ETHIS LINE OF STORMS WILL BRING TORRENTIAL RAINS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING TO AREA FROM WHITE GATE...NORTH TO RICH CREEK...AND EAST TO PEARISBURG AND CASCADES. EXPECT LOW LYING FLOODING OF DITCHES...CULVERTS AND OTHER POOR DRAINAGE AREAS. BE ALERT TO WATER PONDED ON THE ROADS. SLOW DOWN TO AVOID HYDROPLANING. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 10:07 PM EDT | Flash Flood Warning | RNK | Buckingham | 4 hr |
| Jul 6, 3:24 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 51 min |
| Jul 6, 4:10 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 80 min |
| Jul 6, 6:26 PM EDT | Severe Thunderstorm Warning | RNK | Giles, Montgomery, Pulaski, Roanoke, City of Radford | 64 min |
Nearby
Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.